MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ACCESS TRAY; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW ACCESS TRAY; CATHETER, PERCUTANEOUS
Catalog Number UM-04018
Medical Device Problem Codes Material Frayed (1262); Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "while inserting a central venous catheter into right femoral site, i was also trying to insert an arterial line.After verifying that my introducer needle was in the femoral artery per ultrasound plus clinical verification per pulsating blood return from the arterial needle, i inserted the guidewire thru the needle.The guide wire went in smoothly.However, when i was retracting the needle out, i encountered resistance.I manipulated the guidewire (moving it in and out to see if the resistance will disappear).The resistance improved; however, when i totally pulled out the needle, the guidewire "frayed".Since there was resistance, as if the tip of the guidewire is anchored inside the skin, i did not try any further attempt to recover the tip of the guidewire.Patient went to neuro ir where the patient underwent pipeline assisted coil embolization, also successful retrieval of the remnant of the guidewire from the right femoral site.There was no hematoma, no vascular compromise of the leg post-procedure.It was repor ted "there was no patient harm, the patient has been safely discharged.".
 
Additional Manufacturer Narrative
Qn# (b)(4).The actual device was not returned; however, the customer provided one photo for analysis.The complaint of guidewire and needle resistance - guidewire separation cannot be confirmed as the photo only revealed the lidstock information.The device was not pictured in the photo.A complete visual inspection could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "warning: to reduce the risk of guidewire damage, do not retract guidewire against edge of needle while in vessel.Precaution: use care when removing guidewire.If resistance is encountered, remove guidewire and catheter together as a unit.Use of excessive force may damage catheter or guidewire." the complaint cannot be confirmed based on the customer photo as the photo only revealed the lidstock information.The device is not pictured in the photo.Additionally, full complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported via medwatch: "while inserting a central venous catheter into right femoral site, i was also trying to insert an arterial line.After verifying that my introducer needle was in the femoral artery per ultrasound plus clinical verification per pulsating blood return from the arterial needle, i inserted the guidewire thru the needle.The guide wire went in smoothly.However, when i was retracting the needle out, i encountered resistance.I manipulated the guidewire (moving it in and out to see if the resistance will disappear).The resistance improved; however, when i totally pulled out the needle, the guidewire "frayed".Since there was resistance, as if the tip of the guidewire is anchored inside the skin, i did not try any further attempt to recover the tip of the guidewire.Patient went to neuro ir where the patient underwent pipeline assisted coil embolization, also successful retrieval of the remnant of the guidewire from the right femoral site.There was no hematoma, no vascular compromise of the leg post-procedure.It was reported "there was no patient harm, the patient has been safely discharged.".

Brand Name
ARROW ACCESS TRAY
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20440509
Report Number9680794-2024-01011
Device Sequence Number20918483
Product Code DQY
UDI-Device Identifier10801902118889
UDI-Public(01)10801902118889(11)231114(17)260228(10)33F23K0732(21)
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K810962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue NumberUM-04018
Device Lot Number33F23K0732
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by Manufacturer11/05/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient Age69 YR
Patient SexFemale
Patient Weight61 KG
Patient RaceAsian